Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 476, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 3, 2006, 12:22 AM CDT for Knox County, Monroe County, Shelby County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 12:22 AM CDT (05:22 UTC)
- Expired
- Aug 3, 2006, 12:45 AM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Knox County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 185 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 030523
SVRLSX
MOC103-137-205-030545-
/O.NEW.KLSX.SV.W.0476.060803T0522Z-060803T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
MONROE COUNTY IN NORTHEAST MISSOURI
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 1245 AM CDT
* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF EDINA TO 9 MILES WEST OF MADISON...
AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISON...
WOODLAWN...
MAUD...
EDINA...
PLEVNA...
GRANVILLE...
SHELBYVILLE...
SHELBINA...
KNOX CITY...
COLONY...
WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE IN RANDOLPH COUNTY.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS
LAT...LON 4029 9238 3935 9233 3935 9176 3997 9197
4030 9196
$$
TRUETT1 follow-up statement
000
WWUS53 KLSX 030547
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 AM CDT THU AUG 3 2006
MOC103-137-205-030555-
/O.EXP.KLSX.SV.W.0476.000000T0000Z-060803T0545Z/
MONROE MO-SHELBY MO-KNOX MO-
1245 AM CDT THU AUG 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR KNOX...SHELBY AND MONROE
COUNTIES EXPIRES AT 1245 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED TO BE SEVERE.
HOWEVER...WINDS OF 30 TO 45 MPH WILL STILL BE POSSIBLE WITH THESE
STORMS AS THEY PUSH OUT OF KNOX...SHELBY...AND MONROE COUNTIES AND
INTO LEWIS...MARION...AND RALLS COUNTIES.
LAT...LON 4029 9238 3935 9233 3935 9176 3997 9197
4030 9196
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:08 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 2, 11:08 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1108 PM CDT WED AUG 2 2006 .DISCUSSION... MAIN CHNGS TO GOING FCSTS WERE TO TWEEK POPS BASED ON LATEST TRENDS. CNVTV CLUSTER ROLLING INTO NW MO ATTM SHUD BGN TO APCH N SECTIONS OF FA ARND 06Z...SO UNTIL THEN SCT OR CHC POPS SHUD REFLECT THRT OVR MOST OF AREA. ORIGINALLY THOUGHT THAT STORMS THAT FORMED OVR MID MO LT THIS AFTN WULD DSPT AFT SNST...BUT STORMS ARE PERSISTING BTWN KSTL AND KCOU...PERHAPS AIDED BY A BIT OF THETA-E ADV. ALSO...88D IMAGERY INDICATES OUTFLO BNDRY FROM CNTRL IL STORMS PROPAGATING INTO OUR SW IL COUNTIES...WHICH MAY BRING A BIT MORE OF A THRT TO AREAS NE OF KSTL OVR THE NXT FEW HRS. CERTAINLY PRIMARY RAIN CHCS WL OCR AS CNVTN ROLLS INTO AREA AFT 06Z. WITH K INDICES AT TOP AND DVN AOA 40 AND 20-25 KT LO LVL FLOW FUELING STORMS...SEE NO REASON FOR THEM TO DSPT SO WENT WITH CATEGORICAL POPS OVR N AND ADDED THRT OF R+ AND STG WNDS AS WELL. TRUETT && .AVIATION... FOR THE 06Z TAFS...MCS MOVG THRU NWRN MO ATTM. CONVECTIVE LINE SHOULD PUSH THRU THE UIN AREA LT TGT. MOST OF THE TSRA ACTIVITY SHOULD PASS N OF COU LT TGT ALTHOUGH THERE MAY STILL BE SCT TSRA IN THE COU AREA ON THE SRN END OF THE LINE AND ALNG OUTFLOW BNDRY PUSHING THROUGH THE AREA. THE WND SHOULD SHIFT TO A W-NWLY DIRECTION IN COU ARND 06Z AS THE OUTFLOW BNDRY CONTS PUSHING EWD. THE ACTUAL CDFNT CURRENTLY EXTDS FM A WK SFC LOW OVR NERN IL SW THRU NRN MO WHERE IT INTERSECTS THE OUTFLOW BNDRY JUST AHD OF THE LINE OF CONVECTION. THIS CDFNT SHOULD MOVE SEWD THRU UIN ARND 09-12Z THU...COU ARND 12-15Z THU...AND STL ARND 15-18Z THU. THE BEST THREAT OF CONVECTION SHOULD OCCUR AT THE UIN TAF SITE LT TGT AND THU MRNG AS A WK SFC WV MOVES ALNG THE SEWD SAGGING CDFNT. SCT CONVECTION WILL PROBABLY OCCUR IN THE COU AREA LT TGT AND THU MRNG WITH THE BEST CHC OF TSRA IN THE STL AREA DURING THU AFTN. MOST OF THE CONVECTION SHOULD BE S AND SE OF STL AND SUS AFT 00Z FRI. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 2, 7:31 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 731 PM CDT WED AUG 2 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 731 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY AS THE NIGHT PROGRESSES. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...HEAVY RAIN CAN ALSO BE EXPECTED IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS MAY LINGER ACROSS THE AREA EARLY THURSDAY. THE SEVERE WEATHER THREAT SHOULD BE OVER BY THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY LATER TONIGHT AND INTO THE PREDAWN HOURS. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-031100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 731 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW OF THE STORMS VERY LATE TONIGHT MAY BE CAPABLE OF PRODUCING STRONG WINDS... ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY AS A COLD FRONT MAKES ITS WAY INTO THE AREA. SOME STORMS MAY BE SEVERE...PRIMARILY ACROSS SOUTHERN ILLINOIS. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY VERY LATE TONIGHT. TRUETT
In the hours before
Local storm report, Aug 2, 9:42 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S EASLEY 38.77N 92.38W
08/02/2006 BOONE MO TRAINED SPOTTER
2 FOOT DIAMETER TREE BLOWN DOWN AND BLOCKING ROAD. TIME
ESTIMATED.
&&
TRUETTNearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.